Arizona, 2010Flash Flood in Arizona, July 24, 2010
July 24, 2010 · NWS FGZ · 1 event in 1 county or zone
Heavy rain from a thunderstorm caused flash flooding over a road west of Cibecue.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain from a thunderstorm caused flash flooding over a road west of Cibecue.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 24, 9:40 AM MST, 5 hours 7 minutes earlier.
Area forecast discussion, Jul 24, 9:40 AM MST, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
940 AM MST SAT JUL 24 2010
.SYNOPSIS...A SLIGHT DRYING AND WARMING TREND WILL DEVELOP THIS
WEEKEND...WITH THE MOST ACTIVE AREA FOR SHOWERS AND THUNDERSTORMS
SHIFTING EAST OF FLAGSTAFF. MOIST SOUTHERLY FLOW IS EXPECTED TO
RETURN EARLY IN THE WEEK WITH WIDESPREAD SHOWER AND THUNDERSTORM
ACTIVITY RETURNING.
&&
.DISCUSSION...SIGNIFICANT MOISTURE REMAINS OVER NORTHERN ARIZONA
THIS MORNING. THE 12Z KFGZ SOUNDING IS 112 PERCENT OF AVERAGE FOR
THIS TIME OF YEAR...AND ONLY SLIGHTLY...0.10 OF AN INCH...LESS THAN
FRIDAY MORNING. THE SOUNDING INDICATED THAT STORM MOTION WILL BE
FROM EAST TO WEST TODAY AT 10 KTS. BRIEF CLEARING OVER THE WHITE
MOUNTAINS THIS MORNING HAS ALREADY ALLOWED CONVECTION TO START
THERE. THE ATMOSPHERE IS PRIMED FOR ANOTHER ACTIVE DAY ACROSS
NORTHERN ARIZONA TODAY. THE POTENTIAL FOR LOCAL FLOODING IS SLIGHTLY
LESS THAN FRIDAY AS STORMS ARE EXPECTED TO MOVE SLIGHTLY FASTER
TODAY.
&&
.PREV DISCUSSION /200 AM MST/...A FEW LIGHT SHOWERS WERE OBSERVED
DURING THE MORNING HOURS...SLOWLY DIMINISHING. FOR TODAY AND
SUNDAY...A HIGH PRESSURE CIRCULATION WILL FORM OVER THE WESTERN
UNITED STATES. THIS HIGH WILL PRIMARILY BE CENTERED OVER CALIFORNIA
AND NEVADA PLACING MUCH OF ARIZONA UNDER A NORTHERLY FLOW ALOFT. THE
MAIN IMPACT WILL BE THAT DRIER AIR FROM THE EASTERN PACIFIC WILL MIX
IN WITH EXISTING MONSOON MOISTURE. AS A RESULT...A BIT OF A DOWNTURN
IN SHOWER AND THUNDERSTORMS ACTIVITY IS ANTICIPATED...ESPECIALLY
NORTHWEST OF A LINE EXTENDING FROM PRESCOTT AND FLAGSTAFF THROUGH
THE FOUR CORNERS REGION. ONE THING TO KEEP AN EYE ON...IF ENOUGH
MOISTURE REMAINS IN UTAH AND COLORADO FOR SHOWER AND THUNDERSTORM
DEVELOPMENT OUTFLOW BOUNDARIES COULD SWEEP INTO ARIZONA FROM THE
NORTH AND KICK-UP A FEW NIGHTTIME THUNDERSTORMS....ESPECIALLY FROM
THE MOGOLLON RIM NORTHWARD.
FOR THE COMING WORK WEEK...MODELS SHOW THE HIGH CENTER MOVING TO THE
EAST OF ARIZONA WITH A MOIST SOUTHERLY FLOW DEVELOPING ONCE AGAIN
ACROSS THE AREA. AS A RESULT...AN INCREASE IN SHOWER AND
THUNDERSTORM ACTIVITY IS ANTICIPATED BY EARLY IN THE WEEK.
&&
.AVIATION...FOR THE 18Z PACKAGE...SCATTERED SHRA/TSRA WITH MVFR
CEILINGS AND IFR VISIBILITIES IN THE STRONGER STORMS WILL DEVELOP
AND CONTINUE UNTIL 03Z. STRONG WIND GUSTS IN EXCESS OF 40 KTS WILL
BE POSSIBLE IN AND AROUND THE STRONGER STORMS. AFTER 03Z...STORMS
WILL DIMINISH IN COVERAGE AND INTENSITY...ALTHOUGH A SLIGHT CHANCE
FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE NIGHT.
AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
PUBLIC.......MCCOLLUM/MAS
AVIATION.....DJO
VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Jul 24, 10:48 AM MST, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1048 AM MST SAT JUL 24 2010
AZZ004>018-037>040-250815-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
1048 AM MST SAT JUL 24 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST
CENTRAL ARIZONA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS NORTHERN ARIZONA TODAY. THE MAIN THREATS WILL BE HEAVY
DOWNPOURS AND LOCALIZED FLOODING. FREQUENT CLOUD TO GROUND
LIGHTNING WILL ACCOMPANY THUNDERSTORMS. A FEW OF THE STRONGER
STORMS WILL ALSO PRODUCE DAMAGING HAIL AND STRONG WIND
GUSTS...POSSIBLY EXCEEDING 50 MPH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SCATTERED TO NUMEROUS AFTERNOON AND EVENING THUNDERSTORMS WILL
CONTINUE THROUGH SUNDAY...ALTHOUGH A SLIGHT DECREASE IN COVERAGE
IS POSSIBLE. EARLY NEXT WEEK...A RETURN TO DEEP SOUTHERLY FLOW AND
AN INCREASE IN THUNDERSTORM COVERAGE IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Flash Flood, Navajo
- When
- July 24, 2:47 PM MST to 3:47 PM MST
- Where
- Navajo County, 4.24 mi WSW of Cibecue to 4.08 mi WSW of Cibecue
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.030, -110.570
Heavy rain from a thunderstorm caused flooding over Indian Route 12 near Cibecue.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 24 to 30, 20107 deaths · 2 events
- Excessive Heat in New York, July 24 to 25, 20102 deaths · 1 event
- Tornado in New York, July 24, 2010$7.0 million · EF2 · 1 event
- Tornado in New York, July 24, 2010$5.0 million · EF2 · 1 event
- Heat in Tennessee, July 24 to 26, 20101 death · 20 events
- Flash Flood in Iowa, July 24, 2010$25 million · 1 event
- Flash Flooding in Illinois, July 24 to 25, 2010$11 million · 3 events
- Tornado in New York, July 24, 2010$2.0 million · EF1 · 1 event
- Tornado in New York, July 24, 2010$1.0 million · EF1 · 1 event
- Flood in Iowa, July 24 to 27, 2010$1.0 million · 1 event
- Tornado and Hail in Pennsylvania, July 24, 2010$103,000 · EF1 · 18 events
- Flash Flood in Iowa, July 24, 2010$500,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 253813.